Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 178, NWS Jackson, MS

April 5, 2012Sunflower County, Washington County, Mississippi; Chicot County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Apr 5, 2012, 2:37 AM CDT for Sunflower County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2012, 2:37 AM CDT (07:37 UTC)
Expired
Apr 5, 2012, 3:30 AM CDT
In force
53 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Chicot County, AR, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 137 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 2:43 AM CDTHAIL 1.75Wayside, MS
Apr 5, 3:05 AM CDTHAIL 1.75Arcola, MSLARGE HAIL SHATTERED THE WINDSHIELD OF A VEHICLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 1:53 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
140 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WUUS54 KJAN 050737
SVRJAN
ARC017-MSC133-151-050830-
/O.NEW.KJAN.SV.W.0178.120405T0737Z-120405T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
237 AM CDT THU APR 5 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  CENTRAL WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...AVON...LELAND...
  EAST CENTRAL CHICOT COUNTY IN SOUTHEAST ARKANSAS...

* UNTIL 330 AM CDT

* AT 237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WAYSIDE MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ESTILL BY 250 AM CDT...
  LELAND AND DARLOVE BY 300 AM CDT...
  TRIBBETT BY 305 AM CDT...
  TRIBBETT BY 310 AM CDT...
  HOLLY RIDGE BY 320 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3327 9071 3327 9073 3323 9073 3320 9080
      3319 9112 3334 9115 3350 9070
TIME...MOT...LOC 0737Z 249DEG 21KT 3332 9102

$$

JA
4 follow-up statements
552 
WWUS54 KJAN 050747
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
247 AM CDT THU APR 5 2012

ARC017-050758-
/O.CAN.KJAN.SV.W.0178.000000T0000Z-120405T0830Z/
CHICOT AR-
247 AM CDT THU APR 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHICOT COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3350 9070 3327 9071 3327 9073 3323 9073
      3320 9080 3319 9108 3322 9109 3324 9106
      3328 9104 3328 9108 3324 9110 3330 9114
      3334 9114
TIME...MOT...LOC 0748Z 251DEG 31KT 3332 9093

$$

MSC133-151-050830-
/O.CON.KJAN.SV.W.0178.000000T0000Z-120405T0830Z/
WASHINGTON MS-SUNFLOWER MS-
247 AM CDT THU APR 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTHWESTERN SUNFLOWER AND CENTRAL WASHINGTON COUNTIES...

AT 248 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WAYSIDE MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LELAND BY 255 AM CDT...
  TRIBBETT AND DARLOVE BY 300 AM CDT...
  HOLLY RIDGE BY 310 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3350 9070 3327 9071 3327 9073 3323 9073
      3320 9080 3319 9108 3322 9109 3324 9106
      3328 9104 3328 9108 3324 9110 3330 9114
      3334 9114
TIME...MOT...LOC 0748Z 251DEG 31KT 3332 9093

$$
017 
WWUS54 KJAN 050801
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
301 AM CDT THU APR 5 2012

MSC133-151-050830-
/O.CON.KJAN.SV.W.0178.000000T0000Z-120405T0830Z/
WASHINGTON MS-SUNFLOWER MS-
301 AM CDT THU APR 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTHWESTERN SUNFLOWER AND NORTHERN WASHINGTON COUNTIES...

AT 301 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TRIBBETT MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOLLY RIDGE BY 310 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3350 9070 3327 9071 3327 9073 3323 9074
      3320 9080 3319 9108 3322 9109 3325 9105
      3328 9104 3341 9096
TIME...MOT...LOC 0801Z 251DEG 31KT 3335 9080

$$

JA
235 
WWUS54 KJAN 050803
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
303 AM CDT THU APR 5 2012

MSC133-151-050830-
/O.CON.KJAN.SV.W.0178.000000T0000Z-120405T0830Z/
WASHINGTON MS-SUNFLOWER MS-
303 AM CDT THU APR 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTHWESTERN SUNFLOWER AND NORTHERN WASHINGTON COUNTIES...

AT 303 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HOLLY RIDGE TO ESTILL MOVING
NORTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DARLOVE BY 315 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3350 9070 3327 9071 3327 9073 3323 9074
      3320 9080 3319 9108 3322 9109 3325 9105
      3328 9104 3341 9096
TIME...MOT...LOC 0803Z 238DEG 32KT 3345 9074 3322 9090

$$

JA
653 
WWUS54 KJAN 050813
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
313 AM CDT THU APR 5 2012

MSC133-151-050830-
/O.CON.KJAN.SV.W.0178.000000T0000Z-120405T0830Z/
WASHINGTON MS-SUNFLOWER MS-
313 AM CDT THU APR 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR SOUTHWESTERN SUNFLOWER AND CENTRAL WASHINGTON COUNTIES...

AT 313 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ESTILL MOVING NORTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3350 9070 3327 9071 3327 9073 3323 9074
      3320 9080 3319 9101 3328 9098 3335 9088
      3348 9075
TIME...MOT...LOC 0813Z 243DEG 24KT 3321 9081

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 9:43 PM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Apr 4, 9:43 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
943 PM CDT WED APR 4 2012

.UPDATE...EVENING ANALYSIS SHOWED PLENTY OF DRY AIR HAD FOLLOWED THE
WEDNESDAY MORNING MCS INTO MUCH OF OUR CWFA. PWATS HAD DROPPED TO
JUST UNDER 1 INCH AT 00Z WITH VIRTUALLY NO LOW LEVEL CONVERGENCE
NOTED IN THE IMMEDIATE AREA TO FOCUS ANY ADDITIONAL TSRA. HOWEVER LL
MOISTURE RETURN HAD ALSO DEVELOPED UP THE SABINE RIVER VALLEY TO OUR
W AND MID LEVEL 7-500MB LAPSE RATES REMAIN QUITE IMPRESSIVE AT NEARLY
8C ALONG THE MS RIVER. A FIRST BATCH OF ELEVATED SHRA OVER NRN AND
CENTRAL LA WAS STRUGGLING TO DEVELOP SINCE 22Z AND HAVE BUMPED ALL
POPS DOWNWARD THRU MIDNIGHT.

THE MID LEVEL LOW SPINNING EWD ACROSS CENTRAL OK MOVES INTO NRN AR
OVERNIGHT AND THEN WRN TN THURSDAY MORNING. LATEST RUC13 SHOWS SOME
TSRA EVENTUALLY FORMING/DEVELOPING INTO SWRN/ SRN MS AFTER MIDNIGHT
WITH MORE INTENSE ACTIVITY STAYING S OF I-10. MEANWHILE...HRR/SREF
RUNS SHOW A SEPARATE AND MORE POTENT BAND OF TSRA FORMING ALONG A
KPBF-KMLU-KLFT AXIS ABOUT 09Z-12Z AND EXPANDING QUICKLY EWD INTO THE
WRN HALF OF CWFA THROUGH 15-18Z. THESE STORMS SHOULD REMAIN ELEVATED
BUT PACK A BIT OF PUNCH WITH QUARTER SIZED HAIL AND BRIEF WIND GUSTS
OF 50-60MPH BEING LIMITED BY WEAK LOW LEVEL WIND FIELDS/SHEAR.

HAVE GENERALLY BACKED OFF ON OVERNIGHT POPS FOR OUR ERN PORTIONS AND
THEN BOOSTED THEM IN THE MS PORTIONS THURSDAY MORNING AS A DISTINCT
VORT TROUGH SWINGS THE FINAL ROUND OF STORMS THROUGH THE CWFA. THESE
STORMS COULD INTENSIFY A BIT MORE AS THEY BECOME SURFACE BASED IN ERN
MS AROUND MIDDAY THURSDAY AND LAST INTO THE AFTERNOON HOURS./40/

&&

.AVIATION...VFR CONDITIONS PREVAILED ACROSS ALL SITES THROUGH EARLY
EVENING WITH ONLY CIRRUS LEVEL CLOUDS NOTED. EXPECT SOME BROKEN
CLOUD LAYERS 4-6K FEET DEVELOPING FROM W TO E THROUGH 06Z. MVFR
CONDITIONS DEVELOP 06Z-10Z TONIGHT...MAINLY SW OF HWY 49 AND SHOULD
BECOME AREAS OF IFR CONDITIONS IN CONVECTION AND LOW STRATUS THROUGH
16Z THU MORNING. CONDITIONS RETURN TO MOSTLY VFR AGAIN W OF I-55
18Z-20Z WHILE MVFR HOLDS FOR LOCATIONS TO THE E. A FEW STRONG TO
SEVERE STORMS WILL BE POSSIBLE EARLY THU ACROSS THE FAR WRN AREAS
GENERALLY ALONG AND WEST OF THE MS RIVER...THEN THE REST OF THE
REGION AFTER DAYBREAK./40/

&&

.PREV DISCUSSION... /ISSUED 344 PM CDT WED APR 4 2012/

DISCUSSION...LATE THIS AFTERNOON INTO THURSDAY...AS ELUDED TO
EARLIER THE EXPANSIVE AREA OF SHOWERS AND STORMS...NOW WELL OFFSHORE
OVER THE NORTH CENTRAL GULF OF MEXICO...THAT MOVED ACROSS THE
FORECAST AREA OVERNIGHT INTO THIS MORNING HELPED TO STABILIZE OUR
AIRMASS FOR TODAY THUS LIMITING CONVECTIVE DEVELOPMENT.  THE CIRRUS
DEBRIS FROM SAID AREA REMAINS OVER A GOOD PORTION OF THE CWA BUT IS
ERODING FROM WEST TO EAST.  AS THE ATMOSPHERE WARMS AND SLOWLY
DESTABILIZE LATE THIS AFTERNOON INTO THIS EVENING...ISOLATED SHOWERS
OR STORMS COULD POPPING UP ACROSS THE AREA.

MODELS CONTINUE TO SHOW THE AIRMASS OVER THE REGION GRADUALLY
RECOVERING LATE THIS AFTERNOON AND INTO TONIGHT AHEAD OF A COLD
FRONT CURRENTLY OVER EAST TEXAS AND A VIGOROUS UPPER LOW SPINNING
INTO WEST CENTRAL OKLAHOMA.  WHILE LITTLE MOVEMENT IS OCCURRING WITH
THIS SYSTEM...AN UPPER LEVEL TROUGH DROPPING SOUTHEAST ACROSS THE
PACIFIC NORTHWEST THIS EVENING WILL CAUSE THIS FRONT AND UPPER LOW
TO SPEED ITS EASTWARD PROGRESSION UP A BIT... BRINGING IT CLOSER TO
THE ARKLAMISS REGION OVERNIGHT...AND EVENTUALLY THROUGH THE REGION
DURING THE COURSE OF THE DAY THURSDAY.

CURRENT THINKING IS THAT IF WE INDEED SEE ANY SEVERE WEATHER ACROSS
THE CWA...IT'LL BE FROM LATE TONIGHT INTO THURSDAY AS LOBES OF
ASCENT ROTATE AROUND THE BASE OF THE AFOREMENTIONED UPPER LOW AIDING
IN THE DEVELOPMENT OF CONVECTION.  HIGH-RES AND EVEN SOME OF THE
GLOBAL MODELS AGREE WITH THIS.  ONCE AGAIN THE HIGH-RES MODELS HAVE
DONE A GOOD JOB WITH THIS PATTERN/REGIME WE'RE CURRENTLY DEALING
WITH.  BECAUSE OF THIS...I'M FINDING IT DIFFICULT TO STRAY TOO FAR
FROM THEIR ASSESSMENT.

WITH THE ATMOSPHERE AGAIN IN THE PROCESS OF RECOVERING AND BETTER
INSTABILITY IN PLACE...COUPLED WITH BETTER FORCING COMING IN FROM
THE WEST...CONTINUED STEEP MID-LEVEL LAPSE RATES...AND ADEQUATE WIND
SHEAR...SHOWERS AND STORMS SHOULD BEGIN TO INITIATE ACROSS NORTHERN
AND CENTRAL LOUISIANA THIS EVENING...AND PUSH EAST NORTHEAST INTO
THE FORECAST AREA LATER TONIGHT AND INTO THURSDAY.  SOME MODELS ALSO
SUGGEST THAT ACTIVITY COULD CONGEAL INTO A COMPLEX AND RACE THROUGH
THE CWA OVERNIGHT INTO THURSDAY MORNING.

WITH ALL OF THAT SAID...WILL CONTINUE TO MENTION THE POTENTIAL FOR A
FEW STRONG TO SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WIND GUSTS...WITH EVEN A TORNADO OR TWO POSSIBLE...IN THE
HWO TONIGHT INTO THURSDAY.  THE BEST POTENTIAL FOR SUCH CONVECTION
TONIGHT APPEARS TO BE SW OF THE HIGHWAY 49 CORRIDOR...AND THEN
SHIFTING TO THE EASTERN HALF OF THE CWA ON THURSDAY. THE POTENTIAL
FOR HEAVY RAINFALL PERHAPS RESULTING IN SOME LOCALIZE FLASH FLOODING
CANNOT BE RULED OUT EITHER...ESPECIALLY ACROSS MY SOUTHERN ZONES
WHERE A GENERAL 1-2 INCHES OF RAIN FELL AS A RESULT OF YESTERDAY AND
THIS MORNING'S ACTIVITY.  WILL HOLD OFF ON ISSUING A FLASH FLOOD
WATCH THOUGH AS A GOOD BIT OF UNCERTAINTY REMAINS WITH HOW THINGS
WILL EXACTLY UNFOLD TONIGHT INTO TOMORROW. /19/

THURSDAY NIGHT THROUGH NEXT TUESDAY...GLOBAL MODELS ARE IN EXCELLENT
AGREEMENT THAT THE MID LEVEL RIDGE WILL REBUILD OVER THE ARKLAMISS
BRINGING A RETURN TO DRY CONDITIONS AND NEAR TO ABOVE NORMAL
TEMPERATURES AS WE GO INTO THE WEEKEND. MODELS HAVE BACKED OFF ON
THE INFLUENCE OF A NORTHERN STREAM TROUGH THAT WAS EXPECTED TO BRING
A RETURN TO SHOWER/TSTM CHANCES FROM SUNDAY INTO MONDAY...AND THIS
SEEMS REASONABLE GIVEN THE STRENGTH OF THE RIDGE IN PLACE. HAVE
FOLLOWED MEX MOS GUIDANCE AND LIMITED SMALL RAIN CHANCES TO
MONDAY/MON NIGHT FOR NOW.

OTHERWISE...IT STILL APPEARS THERE WILL BE A CHANGE IN THE PATTERN
FOR EARLY-MID NEXT WEEK WITH MODELS CONTINUING TO SHOW RETROGRESSION
OF THE MEAN RIDGE POSITION AND DEVELOPMENT OF A STRONG EASTERN CONUS
TROUGH. THIS WOULD INDUCE COOL NORTHWEST FLOW OVER THE ARKLAMISS AND
A PERIOD OF COOLER WEATHER AND BELOW NORMAL TEMPERATURES IF IT
VERIFIES. AT THIS TIME...IT DOES NOT LOOK COOL ENOUGH TO BRING A
LATE SEASON FROST/FREEZE. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       60  80  54  76 /  40  50   6   4
MERIDIAN      62  82  52  77 /  34  52  11   4
VICKSBURG     57  80  54  77 /  53  33   4   4
HATTIESBURG   64  83  57  81 /  36  47   4   3
NATCHEZ       61  80  55  77 /  53  31   4   3
GREENVILLE    57  79  54  72 /  52  23   2   3
GREENWOOD     59  80  52  73 /  39  39   5   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 4, 1:55 PM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT WED APR 4 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
155 PM CDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY
THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS
FOR LATE TONIGHT INTO THURSDAY. A COMPLEX OF STORMS IS EXPECTED TO
AFFECT THE FAR WESTERN AREAS GENERALLY ALONG AND WEST OF THE
MISSISSIPPI RIVER LATE TONIGHT THEN CROSS THE REST OF THE REGION ON
THURSDAY. THIS WILL BE DUE TO THE COMBINATION OF AN AREA OF LOW
PRESSURE IN THE UPPER ATMOSPHERE AND A FRONT. THE PRIMARY RISKS
WILL BE DAMAGING WINDS TO 60 MPH...QUARTER SIZED HAIL AND A TORNADO
OR TWO CAN NOT BE RULED OUT. THE STORMS SHOULD END BY THURSDAY
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED ON THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

In the hours before

Special weather statement, Apr 5, 1:08 AM CDT, 1 hour 29 minutes before
ARZ074-050640-
ASHLEY AR-
108 AM CDT THU APR 5 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
108 AM CDT THU APR 5 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 8 MILES WEST OF WEST CROSSETT AT 108 AM CDT...MOVING EAST
AT 30 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3321 9213 3322 9209 3323 9210 3328 9204
      3334 9159 3309 9157 3308 9214 3311 9214
      3313 9212 3315 9211 3316 9214 3319 9214
TIME...MOT...LOC 0608Z 265DEG 26KT 3318 9211

EEC
Special weather statement, Apr 5, 1:29 AM CDT, 1 hour 8 minutes before
ARZ074-LAZ007-050700-
ASHLEY AR-MOREHOUSE LA-
129 AM CDT THU APR 5 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
129 AM CDT THU APR 5 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL WAS LOCATED FROM FOUNTAIN HILL TO 20 MILES SOUTHWEST OF
CROSSETT AT 129 AM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN ASHLEY COUNTY...AND NORTHWESTERN MOREHOUSE PARISH SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3315 9207 3340 9193 3339 9146 3332 9146
      3313 9157 3283 9193 3283 9207 3287 9209
      3301 9208 3303 9212 3306 9212 3309 9214
TIME...MOT...LOC 0629Z 273DEG 26KT 3338 9183 3315 9196
          3290 9224

EEC
Special weather statement, Apr 5, 2:02 AM CDT, 35 minutes before
ARZ075-050730-
CHICOT AR-
202 AM CDT THU APR 5 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
202 AM CDT THU APR 5 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 9 MILES WEST OF CHICOT JUNCTION AT 202
AM CDT...MOVING EAST AT 25 MPH.

PEOPLE IN CENTRAL CHICOT COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3339 9110 3335 9114 3330 9114 3324 9110
      3328 9108 3329 9106 3328 9104 3324 9106
      3322 9109 3316 9109 3313 9146 3332 9146
TIME...MOT...LOC 0702Z 260DEG 22KT 3323 9137

DHB
Special weather statement, Apr 5, 2:17 AM CDT, 20 minutes before
MSZ034-050745-
WASHINGTON MS-
217 AM CDT THU APR 5 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CDT THU APR 5 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 30 TO 40 MPH WINDS WAS LOCATED 5 MILES WEST OF WAYSIDE AT 217 AM
CDT...MOVING EAST AT 30 MPH.

PEOPLE IN CENTRAL WASHINGTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3327 9076 3327 9073 3323 9074 3320 9068
      3320 9108 3322 9109 3328 9104 3328 9108
      3324 9110 3330 9114 3335 9114 3337 9112
      3338 9115 3337 9112 3339 9110 3342 9076
TIME...MOT...LOC 0717Z 264DEG 24KT 3329 9110

DHB
Special weather statement, Apr 5, 2:17 AM CDT, 20 minutes before
LAZ007-008-015-050805-
RICHLAND LA-MOREHOUSE LA-WEST CARROLL LA-
217 AM CDT THU APR 5 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CDT THU APR 5 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 10 MILES SOUTHWEST OF BASTROP AT
218 AM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL WEST CARROLL...SOUTHERN MOREHOUSE AND EXTREME
NORTHEASTERN RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3279 9206 3286 9142 3262 9141 3260 9194
      3265 9192 3266 9194 3268 9197 3270 9198
      3268 9204 3270 9206 3274 9206 3276 9207
TIME...MOT...LOC 0718Z 265DEG 33KT 3269 9203

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:17 AM CDTSpecial Weather StatementJANWashington28 min
Apr 5, 3:26 AM CDTSevere Thunderstorm WarningJANHumphreys, Leflore, Sunflower, Washington64 min
Apr 5, 3:34 AM CDTSpecial Weather StatementJANSharkey31 min
Apr 5, 3:55 AM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey50 min
Apr 5, 4:04 AM CDTSpecial Weather StatementJANIssaquena31 min
Apr 5, 4:20 AM CDTSpecial Weather StatementJANIssaquena30 min
Apr 5, 4:44 AM CDTSpecial Weather StatementJANYazoo31 min
Apr 5, 4:59 AM CDTSevere Thunderstorm WarningJANYazoo46 min
Apr 5, 5:30 AM CDTSevere Thunderstorm WarningJANWashington60 min
Apr 5, 5:34 AM CDTSevere Thunderstorm WarningJANIssaquena56 min
Apr 5, 6:15 AM CDTSevere Thunderstorm WarningJANHumphreys, Sunflower, Washington30 min
Apr 5, 6:25 AM CDTSpecial Weather StatementJANSharkey30 min
Apr 5, 6:35 AM CDTSevere Thunderstorm WarningJANSharkey, Yazoo55 min
Apr 5, 6:41 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo64 min
Apr 5, 6:52 AM CDTSpecial Weather StatementJANHolmes28 min
Apr 5, 7:05 AM CDTSpecial Weather StatementJANHolmes30 min
Apr 5, 7:08 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Yazoo67 min
Apr 5, 7:12 AM CDTTornado WarningJANMadison, Yazoo33 min
Apr 5, 7:20 AM CDTSevere Thunderstorm WarningJANHinds, Madison40 min
Apr 5, 7:29 AM CDTTornado WarningJANMadison, Yazoo19 min
Apr 5, 7:38 AM CDTSevere Thunderstorm WarningJANMadison, Rankin, Yazoo46 min
Apr 5, 7:51 AM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison39 min
Apr 5, 8:00 AM CDTSevere Thunderstorm WarningJANLeake, Scott48 min
Apr 5, 8:08 AM CDTSpecial Weather StatementJANHinds, Rankin32 min
Apr 5, 8:14 AM CDTSpecial Weather StatementJANIssaquena41 min
Apr 5, 8:27 AM CDTSevere Thunderstorm WarningJANNeshoba, Winston48 min
Apr 5, 8:46 AM CDTSpecial Weather StatementJANSimpson29 min
Apr 5, 9:03 AM CDTSevere Thunderstorm WarningJANKemper, Noxubee57 min
Apr 5, 9:07 AM CDTSpecial Weather StatementJANSmith28 min
Apr 5, 9:13 AM CDTSpecial Weather StatementJANSimpson32 min
Apr 5, 9:36 AM CDTSevere Thunderstorm WarningJANJasper, Smith54 min
Apr 5, 9:46 AM CDTSpecial Weather StatementJANSimpson29 min
Apr 5, 10:19 AM CDTSevere Thunderstorm WarningJANClarke41 min
Apr 5, 10:37 AM CDTSevere Thunderstorm WarningJANCovington, Smith38 min
Apr 5, 10:51 AM CDTSevere Thunderstorm WarningJANJones39 min
Apr 5, 12:04 PM CDTSpecial Weather StatementJANJones31 min
Apr 5, 1:08 PM CDTSpecial Weather StatementJANForrest, Lamar47 min
Apr 5, 1:53 PM CDTSpecial Weather StatementJANLamar32 min
Apr 5, 2:26 PM CDTSpecial Weather StatementJANGrenada44 min
Apr 5, 3:01 PM CDTSpecial Weather StatementJANGrenada29 min
Apr 5, 3:16 PM CDTSpecial Weather StatementJANClay29 min
Apr 5, 3:51 PM CDTSpecial Weather StatementJANClay59 min
Apr 5, 1:08 AM CDTSpecial Weather StatementJANAshley32 min
Apr 5, 1:29 AM CDTSpecial Weather StatementJANAshley31 min
Apr 5, 2:02 AM CDTSpecial Weather StatementJANChicot28 min
Apr 5, 4:12 AM CDTSpecial Weather StatementJANAshley63 min
Apr 5, 4:23 AM CDTSevere Thunderstorm WarningJANAshley52 min
Apr 5, 4:47 AM CDTSevere Thunderstorm WarningJANAshley58 min
Apr 5, 5:10 AM CDTSevere Thunderstorm WarningJANChicot50 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.